Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

August 6, 2012Lee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 6, 2012, 4:32 PM EDT for Lee County, Florida. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 4:32 PM EDT (20:32 UTC)
Expired
Aug 6, 2012, 4:45 PM EDT
In force
13 min
Issued by
NWS Tampa Bay, FL

County Lee County, FL

The radar

The Tampa radar (KTBW), 147 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1926 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS82 KTBW 062032
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT MON AUG 6 2012

FLZ065-062045-
LEE-
432 PM EDT MON AUG 6 2012

...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL LEE COUNTY...

AT 431 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER FORT MYERS 
BEACH. DOPPLER RADAR SHOWED THE STORM MOVING NORTH AT 5 MPH.

AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING A FUNNEL 
CLOUDS...5 MILES SOUTHEAST OF FORT MYERS BEACH...MOVING NORTH AT 5 
MPH.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

THOUGH A TORNADO HAS NOT BEEN REPORTED...THESE STORMS HAVE THE 
POTENTIAL TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED 
FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2643 8192 2644 8195 2647 8198 2648 8202
      2658 8206 2661 8173 2637 8176 2634 8186
TIME...MOT...LOC 2031Z 163DEG 6KT 2643 8188

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:52 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 6, 1:52 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
152 PM EDT MON AUG 6 2012

.SHORT TERM (TONIGHT - WEDNESDAY)...FOR THE REST OF TODAY...AXIS
OF VERY DEEP MOISTURE ASSOCIATED WITH A TROUGH OF LOW PRESSURE
WILL CONTINUE LIFTING NORTHWESTWARD ACROSS THE REGION. SHOWERS
ARE BEGINNING TO DEVELOP FROM MANATEE COUNTY NORTHEAST ACROSS POLK
COUNTY ALONG AN OLD OUTFLOW BOUNDARY FROM EARLIER ACTIVITY TO THE
SOUTHEAST. ADDITIONAL SHOWERS AND STORMS ARE DEVELOPING OVER LEVY
COUNTY. EXPECT THESE SHOWERS AND STORMS TO REALLY BLOSSOM AS THEY
APPROACH AFTERNOON SEA BREEZE BOUNDARIES NEAR THE COAST...THEN
PUSH OFFSHORE LATER IN THE AFTERNOON OR EVENING.

GFS NOW SHOWING RIDGE AXIS SHIFTING TO CENTRAL FLORIDA AROUND
MID-DAY TUESDAY WITH GOOD INLAND PENETRATION OF THE SEA BREEZE
NORTH OF TAMPA BAY IN THE AFTERNOON. MOISTURE REMAINS HIGH ACROSS
THE REGION WITH PRECIPITABLE WATERS AT OR ABOVE 2 INCHES...BUT
DRIER AIR WILL BE APPROACHING FROM THE SOUTHEAST. MEANWHILE THE
NAM KEEPS THE RIDGE TO THE NORTH WHICH WOULD HOLD SEA BREEZES
CLOSER TO THE COAST. PLAN TO STICK TO NAM SOLUTION SINCE IT IS
SIMILAR TO PREVIOUS GFS RUNS. RAIN CHANCES WILL BE HIGHEST ALONG
THE COAST TO THE NORTH OF TAMPA BAY THEN DECREASE AS YOU HEAD
SOUTH AND EAST.

DRY AIR PUSHES TOWARD THE TAMPA BAY AREA BY WEDNESDAY MORNING WITH
THE DRIEST AIR OVER THE FORT MYERS AREA WHERE PRECIPITABLE WATERS
DROP TO LESS THAN AN INCH AND A HALF. LARGE DIFFERENCES BETWEEN
THE GFS AND NAM MAKE THIS A LOW CONFIDENCE FORECAST...BUT WILL
BLEND 2/3RDS NAM/MET TO 1/3RD GFS/MAV TO AT LEAST DEPICT SCATTERED
STORMS DURING THE AFTERNOON.

.LONG TERM (PREVIOUS DISCUSSION WEDNESDAY NIGHT-TUESDAY)...
GLOBAL GUIDANCE IN AGREEMENT SHOWING A RENEWED AMPLIFICATION TO
THE UPPER LEVEL PATTERN INTO THE EASTERN CONUS TOWARD THE END OF
THE WORK WEEK. HOWEVER...THERE IS ALSO GOOD AGREEMENT THAT THESE
HEIGHT FALLS WILL HAVE A DIFFICULT TIME EXPANDING SOUTHWARD
ENOUGH TO SIGNIFICANTLY IMPACT OUR LOCAL WEATHER. THE UPPER RIDGE
EXTENDING FROM THE WESTERN ATLANTIC TO THE FL PENINSULA LOOKS TO
BE STRONG ENOUGH TO REMAIN THE DOMINANT PLAYER IN OUR WEATHER.

THE OVERALL FORECAST FOR THE EXTENDED WILL NOT DEVIATE MUCH
FROM CLIMATOLOGY IN TERMS OF TEMPERATURES...WITH NORMAL
DISTRIBUTIONS OF MAINLY AFTERNOON/EVENING SHOWERS AND STORMS.
RAINFALL CHANCES COULD BE ENHANCED ON ANY GIVEN DAY IN ASSOCIATION
WITH SUBTLE TROPICAL WAVES ROTATING AROUND THE SOUTHERN PERIPHERY
OF THE SUBTROPICAL RIDGE AXIS...HOWEVER AT THIS TIME...NO CLEAR
SIGNAL IS EVIDENT IN THE PRESSURE PATTERNS FROM THE GLOBAL
GUIDANCE SUITE.

&&

.AVIATION...
TEMPO MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE THROUGH ABOUT
07/00Z IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THEN
THERE MAY BE SOME AREAS OF MVFR CEILINGS TUESDAY MORNING AS DAYTIME
HEATING GETS UNDERWAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...ONE OR TWO MORE DAYS OF ENHANCED MOISTURE WITH SCATTERED
TO PERHAPS NUMEROUS SHOWERS AND STORMS AT TIMES...THEN DRIER AIR
WILL BRING A RETURN TO MORE TYPICAL WEATHER. RIDGE AXIS NORTH OF
THE REGION TODAY THROUGH TUESDAY WILL RETREAT SOUTHWARD BRINGING
LIGHT WINDS AND SLIGHT SEAS THROUGH THE REST OF THE WEEK.

&&

.FIRE WEATHER...SOME DRIER AIR WILL FINALLY MAKE ITS WAY INTO THE
REGION BY WEDNESDAY BUT HUMIDITIES WILL REMAIN HIGH WITH CONTINUED
AT LEAST SCATTERED AFTERNOON STORMS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  92  79  93 /  20  50  20  30
FMY  76  93  76  94 /  20  40  20  30
GIF  75  93  77  94 /  20  50  20  40
SRQ  77  92  78  92 /  20  40  20  20
BKV  74  93  73  94 /  20  60  20  40
SPG  80  90  81  92 /  20  50  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...JILLSON
PREVIOUS LONG TERM...MROCZKA
AVIATION...CLOSE
Hazardous weather outlook, Aug 6, 4:21 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
421 AM EDT MON AUG 6 2012

FLZ039-042-043-048>052-055>057-060>062-065-070000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
421 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS WILL LIKELY BE STRONG
WITH FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALIZED VERY HEAVY
RAINFALL. ALTHOUGH A FEW STRONGER STORMS ARE IN THE FORECAST...
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE REGION TUESDAY
AFTERNOON. THE MAIN THREATS WILL BE FROM LOCALLY HEAVY RAIN AND
FREQUENT LIGHTNING. A NORMAL DISTRIBUTION OF MAINLY AFTERNOON AND
EVENING STORMS IS THEN ANTICIPATED FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

MROCZKA

In the hours before

Special weather statement, Aug 6, 3:16 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EDT MON AUG 6 2012

FLZ062-065-062000-
CHARLOTTE-LEE-
316 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEE AND SOUTH CENTRAL
CHARLOTTE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR CAPE CORAL...MOVING NORTHWEST AT 10 MPH...WILL AFFECT
FORT MYERS...PAGE FIELD AIRPORT...CAPE CORAL AND PAGE PARK...UNTIL
400 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2671 8214 2673 8214 2677 8218 2678 8217
      2668 8210 2674 8207 2678 8207 2679 8214
      2678 8208 2682 8207 2688 8194 2660 8182
      2652 8200
TIME...MOT...LOC 1916Z 153DEG 7KT 2664 8195
Special weather statement, Aug 6, 3:39 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
339 PM EDT MON AUG 6 2012

FLZ051-055-060-062030-
HILLSBOROUGH-MANATEE-SARASOTA-
339 PM EDT MON AUG 6 2012

...TORRENTIAL RAINS CONTINUE TO AFFECT CENTRAL MANATEE...SARASOTA
AND SOUTH CENTRAL HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARRISH TO
NOKOMIS...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
PALMETTO TO VENICE...NEARLY STATIONARY...WILL AFFECT
RUSKIN...PARRISH...LAKEWOOD RANCH AND DESOTO LAKES...UNTIL 430 PM
EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 240.

FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF
CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2772 8251 2772 8213 2704 8212 2704 8244
      2712 8248 2715 8249 2716 8251
TIME...MOT...LOC 1939Z 270DEG 7KT 2763 8241 2713 8240
Special weather statement, Aug 6, 4:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
412 PM EDT MON AUG 6 2012

FLZ051-062100-
HILLSBOROUGH-
412 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL AFFECT WESTERN HILLSBOROUGH COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM BUSCH GARDENS TO WIMAUMA...OR
ALONG A LINE EXTENDING FROM TEMPLE TERRACE TO 13 MILES SOUTH OF FISH
HAWK...MOVING NORTH AT 10 MPH...WILL AFFECT TAMPA EXECUTIVE
AIRPORT...MANGO...FLORIDA STATE FAIRGROUNDS AND ORIENT PARK...UNTIL
500 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 266.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2816 8238 2765 8216 2766 8237 2781 8245
      2782 8241 2784 8241 2783 8244 2786 8241
      2789 8241 2792 8248 2787 8248 2811 8260
TIME...MOT...LOC 2012Z 158DEG 9KT 2801 8243 2768 8229
Special weather statement, Aug 6, 4:14 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
414 PM EDT MON AUG 6 2012

FLZ050-062100-
PINELLAS-
414 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PINELLAS COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG
THUNDERSTORMS LOCATED NEAR SAWGRASS LAKE PARK...OR NEAR DOWNTOWN
SAINT PETERSBURG...MOVING NORTHWEST AT 10 MPH...WILL AFFECT
LEALMAN...VENETIAN ISLES...SNELL ISLE AND VINOY PARK...UNTIL 500 PM
EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2800 8284 2807 8268 2801 8264 2798 8268
      2797 8262 2796 8269 2794 8271 2792 8263
      2788 8261 2788 8258 2786 8259 2781 8258
      2775 8262 2771 8271 2792 8285
TIME...MOT...LOC 2014Z 154DEG 8KT 2783 8266
Local storm report, Aug 6, 4:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
426 PM EDT MON AUG 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             TAMPA                   27.98N 82.46W
08/06/2012  E0.25 INCH       HILLSBOROUGH       FL   PUBLIC

            PUBLIC REPORTED PEA SIZED HAIL NEAR MARTIN LUTHER KING
            JR. BLVD. AND HIGHLAND AVENUE IN TAMPA.

&&

FLEMING
Special weather statement, Aug 6, 4:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT MON AUG 6 2012

FLZ065-062045-
LEE-
432 PM EDT MON AUG 6 2012

...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL LEE COUNTY...

AT 431 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER FORT MYERS
BEACH. DOPPLER RADAR SHOWED THE STORM MOVING NORTH AT 5 MPH.

AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING A FUNNEL
CLOUDS...5 MILES SOUTHEAST OF FORT MYERS BEACH...MOVING NORTH AT 5
MPH.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

THOUGH A TORNADO HAS NOT BEEN REPORTED...THESE STORMS HAVE THE
POTENTIAL TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED
FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2643 8192 2644 8195 2647 8198 2648 8202
      2658 8206 2661 8173 2637 8176 2634 8186
TIME...MOT...LOC 2031Z 163DEG 6KT 2643 8188

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:04 PM EDTSpecial Weather StatementTBWManatee, Sarasota41 min
Aug 6, 3:16 PM EDTSpecial Weather StatementTBWLee44 min
Aug 6, 3:39 PM EDTSpecial Weather StatementTBWManatee, Sarasota51 min
Aug 6, 3:42 PM EDTAreal Flood AdvisoryTBWManatee63 min
Aug 6, 4:12 PM EDTSpecial Weather StatementTBWHillsborough48 min
Aug 6, 4:14 PM EDTSpecial Weather StatementTBWPinellas46 min
Aug 6, 4:48 PM EDTSpecial Weather StatementTBWCharlotte42 min
Aug 6, 4:52 PM EDTAreal Flood AdvisoryTBWHillsborough53 min
Aug 6, 5:00 PM EDTSpecial Weather StatementTBWPasco45 min
Aug 6, 5:40 PM EDTSpecial Weather StatementTBWPasco5 min
Aug 6, 6:18 PM EDTSpecial Weather StatementTBWManatee, Sarasota42 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.